Aa
Aa
A
A
A
Close
Avatar universal

Need help reducing my use of Fioricet.

Been on Fioricet with and without codeine off and on for years. Now on regular Fioricet but my usage has gotten way out of control. I can't even count how many I have been taking lately.  Need help reducing intake.
3 Responses
18524847 tn?1465595901
Hey there.  I"m not sure why no one answered you.  We have community leaders on this forum normally.  I am here for you sending you strength sweetie.  The rule is to go slow.  Can you reduce what you take by 25% and see how it goes?  What happens if you take less, do you withdrawal?
2 Comments
Thank you for your reply and support. I will try to cut down my intake. Any suggestions for an alternative?
Hello and welcome to the forum.  

I'm not clear on your question about suggesting an alternative.  An alternative to cutting down your intake, is that what you're asking?  If so, an alternative does Not exist.  

It's Very important you decrease your intake slowly, as butalbital is a barbiturate and can cause you to have a seizure if eliminated too quickly.  It's also important you are READY to stop this med.  There are a few of us who have been on this forum who've struggled with Fiorinal/Fioricet and know how difficult it is to stop.  But if you're READY, then it can be done with success.  It sounds like you've been on this med a Very long time.  I'm sure you're aware that all that acetaminophen going through your liver is a serious problem (besides the obvious abuse of butalbital).    

Please check back in and let us know how you're doing.  Lean on us.  Start reducing your intake Today, then update each evening about your progress even if it's one pill a week.  We're here for you - let us help you.
1135275 tn?1586565652
This really needs a taper over a good amount of time, especially if your dose is high and you've been on that for a bit. Slow and steady. I found it easier to have a friend help me so I wouldn't take more than I was supposed to on the taper.
333612 tn?1302883390
You can taper down.....you will suffer rebound headaches more than likely but it’s VERY doable.  Throw me a PM if you need to chat.
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
STDs aren't transmitted through clothing. Fabric is a germ barrier.
Normal vaginal discharge varies in color, smell, texture and amount.